Alert archive / Iowa / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 41, NWS La Crosse, WI

June 25, 20104 counties in Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 25, 2010, 9:43 PM CDT for 4 counties in Iowa. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2010, 9:43 PM CDT (02:43 UTC)
Expired
Jun 25, 2010, 10:30 PM CDT
In force
47 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chickasaw County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA

The radar

The La Crosse radar (KARX), 128 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 9:57 PM CDTHAIL 1Ionia, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 3:35 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1350 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1067 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
2.6
Supercell composite
13.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

694 
WUUS53 KARX 260243
SVRARX
IAC037-067-089-131-260330-
/O.NEW.KARX.SV.W.0041.100626T0243Z-100626T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
943 PM CDT FRI JUN 25 2010

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FLOYD COUNTY IN NORTH CENTRAL IOWA...
  SOUTHEASTERN MITCHELL COUNTY IN NORTH CENTRAL IOWA...
  CHICKASAW COUNTY IN NORTHEAST IOWA...
  SOUTHERN HOWARD COUNTY IN NORTHEAST IOWA...

* UNTIL 1030 PM CDT

* AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED NEAR COUNTY B 17 AND BELL AVENUE...OR
  12 MILES NORTHEAST OF CHARLES CITY...MOVING SOUTHEAST AT 40 MPH.
  THIS STORM CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN
  EXCESS OF 60 MPH.  

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BASSETT AROUND 950 PM...  
  IONIA AND NASHUA AROUND 955 PM...
  NEW HAMPTON AND JERICO AROUND 1000 PM...
  PROTIVIN AROUND 1005 PM...  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY MORNING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.

&&

LAT...LON 4338 9260 4326 9208 4292 9209 4291 9255
      4291 9258 4311 9258 4328 9272
TIME...MOT...LOC 0243Z 308DEG 34KT 4318 9250
WIND...HAIL 60MPH 1.00IN

$$

BOYNE
4 follow-up statements
453 
WWUS53 KARX 260250
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
950 PM CDT FRI JUN 25 2010

IAC131-260259-
/O.CAN.KARX.SV.W.0041.000000T0000Z-100626T0330Z/
MITCHELL IA-
950 PM CDT FRI JUN 25 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MITCHELL COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR NORTHEASTERN IOWA.

LAT...LON 4322 9266 4322 9256 4329 9256 4332 9255
      4334 9254 4326 9208 4292 9209 4291 9258
      4311 9258 4321 9266
TIME...MOT...LOC 0249Z 308DEG 34KT 4314 9244

$$

IAC037-067-089-260330-
/O.CON.KARX.SV.W.0041.000000T0000Z-100626T0330Z/
HOWARD IA-FLOYD IA-CHICKASAW IA-
950 PM CDT FRI JUN 25 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHICKASAW...
EASTERN FLOYD AND SOUTHERN HOWARD COUNTIES UNTIL 1030 PM CDT...

AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR COUNTY ROADS B 28 AND V 18...OR 9
MILES NORTHWEST OF NEW HAMPTON...MOVING SOUTHEAST AT 40 MPH. THIS
STORM CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF
60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  IONIA AND NASHUA AROUND 955 PM...
  NEW HAMPTON AND JERICO AROUND 1000 PM...
  PROTIVIN AND HIGHWAY 18 63 AND COUNTY B 54 AROUND 1005 PM...
  LAWLER AND BOYD AROUND 1010 PM...
  FREDERICKSBURG AND COUNTY ROADS B 54 AND V 56 AROUND 1015 PM...
  HIGHWAY 18 AND COUNTY V 56 AROUND 1020 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.

&&

LAT...LON 4322 9266 4322 9256 4329 9256 4332 9255
      4334 9254 4326 9208 4292 9209 4291 9258
      4311 9258 4321 9266
TIME...MOT...LOC 0249Z 308DEG 34KT 4314 9244
WIND...HAIL 60MPH 1.00IN

$$

BOYNE
333 
WWUS53 KARX 260304
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1004 PM CDT FRI JUN 25 2010

IAC037-067-089-260330-
/O.CON.KARX.SV.W.0041.000000T0000Z-100626T0330Z/
HOWARD IA-FLOYD IA-CHICKASAW IA-
1004 PM CDT FRI JUN 25 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHICKASAW...
EASTERN FLOYD AND SOUTHERN HOWARD COUNTIES UNTIL 1030 PM CDT...

AT 1002 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR BOYD...OR NEAR NEW HAMPTON...MOVING
SOUTHEAST AT 40 MPH. THIS STORM CAN PRODUCE QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FREDERICKSBURG AND COUNTY ROADS B 54 AND V 56 AROUND 1010 PM...
  HIGHWAY 18 AND COUNTY V 56 AROUND 1015 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY MORNING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.
SEVERE THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO 
QUICKLY. MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME 
OR BUSINESS.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM
SATURDAY MORNING FOR NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.

&&

LAT...LON 4322 9266 4322 9256 4329 9256 4332 9255
      4334 9254 4326 9208 4292 9209 4291 9258
      4311 9258 4321 9266
TIME...MOT...LOC 0304Z 309DEG 36KT 4302 9227
WIND...HAIL 60MPH 1.00IN

$$

RIECK
325 
WWUS53 KARX 260312
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1012 PM CDT FRI JUN 25 2010

IAC067-260321-
/O.CAN.KARX.SV.W.0041.000000T0000Z-100626T0330Z/
FLOYD IA-
1012 PM CDT FRI JUN 25 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FLOYD COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONDITIONS REMAIN
FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA. CONDITIONS REMAIN 
FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP THAT MAY 
PRODUCE TORNADOES.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CDT 
SATURDAY MORNING FOR NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND 
SOUTHWESTERN WISCONSIN.

LAT...LON 4301 9255 4309 9243 4325 9238 4326 9208
      4292 9209 4291 9256
TIME...MOT...LOC 0311Z 309DEG 36KT 4297 9220

$$

IAC037-089-260330-
/O.CON.KARX.SV.W.0041.000000T0000Z-100626T0330Z/
HOWARD IA-CHICKASAW IA-
1012 PM CDT FRI JUN 25 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHICKASAW AND
SOUTHEASTERN HOWARD COUNTIES UNTIL 1030 PM CDT...

AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR BOYD...OR NEAR NEW HAMPTON...MOVING
SOUTHEAST AT 40 MPH. THIS STORM CAN PRODUCE QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY MORNING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. 

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM 
SATURDAY MORNING FOR NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND 
SOUTHWESTERN WISCONSIN.

&&

LAT...LON 4301 9255 4309 9243 4325 9238 4326 9208
      4292 9209 4291 9256
TIME...MOT...LOC 0311Z 309DEG 36KT 4297 9220
WIND...HAIL 60MPH 1.00IN

$$

RIECK
001 
WWUS53 KARX 260327
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1027 PM CDT FRI JUN 25 2010

IAC037-089-260335-
/O.EXP.KARX.SV.W.0041.000000T0000Z-100626T0330Z/
HOWARD IA-CHICKASAW IA-
1027 PM CDT FRI JUN 25 2010

...THE SEVERE THUNDERSTORM WARNING FOR CHICKASAW AND SOUTHEASTERN
HOWARD COUNTIES WILL EXPIRE AT 1030 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. HOWEVER...THE STORM REMAINS STRONG AND COULD PRODUCE GUSTY 
WINDS...IN ADDITION TO LIGHTNING AND HEAVY RAIN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING FOR
NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND SOUTHWESTERN WISCONSIN.

LAT...LON 4301 9255 4309 9243 4325 9238 4326 9208
      4292 9209 4291 9256
TIME...MOT...LOC 0325Z 309DEG 36KT 4288 9205

$$

RIECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:44 PM CDT, 5 hours 59 minutes earlier.

Area forecast discussion, Jun 25, 3:44 PM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
344 PM CDT FRI JUN 25 2010

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

THE MAIN CONCERNS FOR THIS TIME PERIOD IS THE SEVERE WEATHER
THREAT FOR THIS EVENING AND SATURDAY NIGHT.

AS FAR AS THE FORECAST FOR TONIGHT...WE MAINLY USED THE MESO
MODELS /HRRR...SPC WRF...AND ARXWRF/ IN THE FORECAST GRIDS. THESE
MODELS HAVE BEEN BY FAR THE MOST CONSISTENT WITH THEIR STORM
EVOLUTION AND THEY MAKE A LOT OF SENSE METEOROLOGICALLY. DURING
THE PAST 3 HOURS...SPC/S MESOSCALE ANALYSIS SHOWS MODERATE SURFACE
FRONTOGENESIS AND DEEP MOISTURE CONVEREGENCE HAS DEVELOPED ACROSS
SOUTHWEST MINNESOTA AND NORTHEAST SOUTH DAKOTA. SOUTH OF THIS
AREA...4000 TO 5000 J/KG MEAN LAYER CAPES HAVE DEVELOPED ACROSS
SOUTHEAST SOUTH DAKOTA...NORTHWEST IOWA...AND EASTERN NEBRASKA. IN
ADDITION...THE EFFECTIVE 0-6 KM SHEAR IS RUNNING BETWEEN 55 AND
65 KNOTS. AS A SHORT WAVE MOVES EAST ACROSS THE DAKOTAS...
SUPERCELL THUNDERSTORMS SHOULD RAPIDLY DEVELOP BETWEEN ABERDEEN
AND SIOUX FALLS AND EXTENDING EAST TO THE TWIN CITIES WITHIN THE
NEXT 2 HOURS. THE HODOGRAPHS IN THESE AREAS ARE FAVORABLE FOR THE
POTENTIAL OF TORNADOES. AS THE COLD POOL DEVELOPS WITH THESE
THUNDERSTORMS...WE ARE EXPECTING THESE SUPERCELLS TO EVOLVE INTO
A SQUALL LINE AND RACE INTO OUR FORECAST AREA AS IT MOVES RAPIDLY
TOWARD THE HIGHER INSTABILITY. WHILE WE ARE NOT THAT UNSTABLE THE
NAM/WRF AND RUC DOES SUGGEST THAT IT WILL BRING THE INSTABILITY
EAST WITH IT. WHILE THE HRRR CONTINUES TO SUGGEST THAT THE BOW OF
THE LINE WILL BE LOCATED ACROSS SOUTHEAST MINNESOTA AND NORTHEAST
IOWA...THE SPC WRF SUGGESTS THAT THIS WILL BE A BIT FURTHER EAST.
AT THIS TIME...IT LOOKS LIKE IT WILL BE MOVING INTO OUR FORECAST
AREA BETWEEN 25.23Z AND 26.00Z...AND EXITING THE AREA SOMEWHERE
AROUND 26.06Z. OVERALL...THE MAIN SEVERE WEATHER THREAT LOOKS TO
BE DAMAGING WINDS. HOWEVER IF THE COLD POOL HAS NOT GREW
SUFFICIENTLY BY THE TIME THE STORMS MOVE INTO SOUTHEAST
MINNESOTA...THERE WILL STILL BE THE POTENTIAL OF A FEW TORNADOES
AND LARGE HAIL. IN ADDITION WITH PRECIPITABLE WATERS VALUES
RUNNING AROUND 1.50 INCHES...THE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAIN TOO. HOURLY RAINFALL RATES OF 1 TO 3 INCHES
WOULD BE OUT OF THE QUESTION. ONCE THIS LINE MOVES SOUTH...WE ARE
THINKING THAT THE GREATEST THREAT FOR PRECIPITATION WILL BE OVER
FOR THE NIGHT.

ON SATURDAY...THERE ARE SOME QUESTIONS ON WHERE THE FRONT WILL
BE LOCATED DURING THE AFTERNOON...AND THIS WILL GREATLY AFFECT ON
WHERE THE REDEVELOPMENT MAY HAPPEN. AT THIS TIME...WE SUSPECT THAT
THIS WILL BE SOMEWHERE NEAR THE MINNESOTA AND IOWA BORDER.

ON SATURDAY NIGHT AND SUNDAY MORNING...A COLD FRONT AND UPPER
LEVEL SHORT WAVE WILL MOVE EAST INTO THE AREA. AS THE 850 MB
MOISTURE TRANSPORT CONTINUES TO INTENSIFY DURING THE EVENING...
A MESOSCALE CONVECTIVE COMPLEX IS EXPECTED TO DEVELOP AND THEN
MOVE EAST ACROSS THE FORECAST AREA. THE SHEAR SHOULD BE SUFFICIENT
FOR POSSIBILITY THE BOWING SEGMENTS AND SUPERCELLS. AS A RESULT...
WE EXPECT THE POSSIBILITY OF YET ANOTHER ROUND OF SEVERE WEATHER.
IN ADDITION...THERE WILL THE POTENTIAL OF VERY HEAVY RAIN. HOURLY
RAINFALL RATES OF 1 TO 3 INCHES LOOK POSSIBLE.

.LONG TERM...MONDAY THROUGH FRIDAY

A MAJORITY OF THE 25.00Z GFS AND GEM MODELS ARE IN FAIRLY GOOD
AGREEMENT THAT THE 500 MB RIDGE WILL BUILD ACROSS THE REGION EARLY
IN THIS PERIOD...AND THEN REMAIN IN CONTROL OF THE REGION/S WEATHER
THROUGH THE END OF NEXT WEEK. JUST 2 OF THE 12 GFS ENSEMBLE MEMBERS
SHOWED ANY PRECIPITATION AT ALL AND THAT WAS ASSOCIATED WITH A
BACK DOOR COLD FRONT MOVING THROUGH THE REGION ON TUESDAY
AFTERNOON AND NIGHT. A QUARTER OF THE 16 GEM SOLUTIONS SHOWED SOME
PRECIPITATION ASSOCIATED WITH THIS BACKDOOR COLD FRONT ON
TUESDAY...AND ANOTHER ONE HAD ITS PRECIPITATION CONFINED TO FRIDAY
AND FRIDAY NIGHT AS THE RIDGE BREAKS DOWN AND COLD FRONT
APPROACHES THE REGION. THE LATTER IS SIMILAR TO THE ECMWF
SOLUTION. THE ONLY DIFFERENCE IS THAT THE ECMWF HAS ITS PRECIPITATION
FROM THURSDAY THROUGH FRIDAY NIGHT. WITH SO MANY OF THE ENSEMBLE
RUNS DRY...IT WAS THE CONSENSUS TO LEAVE THIS ENTIRE PERIOD DRY
FOR NOW.

&&

.AVIATION...TONIGHT THROUGH SATURDAY MORNING

ONGOING CONVECTION OVER CENTRAL MINNESOTA SLOWLY WEAKENING AS IT
HEADS SOUTHEAST TOWARD THE AREA. DID MENTION VCTS FOR KRST AROUND
20Z BASED ON CURRENT RADAR TRENDS. WATER VAPOR SHOWING SHORTWAVE AND
SURFACE LOW OVER THE HIGH PLAINS TRACKING EASTWARD. LAPS INDICATING
MIXED LAYER CAPES ALREADY 1000-2000 J/KG ACROSS SOUTHWEST MINNESOTA
AND NORTHWEST IOWA. AS CAP WEAKENS WOULD EXPECT CONVECTION TO
INITIATE IN THIS AREA BETWEEN 22Z-00Z AND EVOLVE INTO A LINEAR
COMPLEX AS IT PUSHES EAST-SOUTHEAST. DID TRY AND PROVIDE SOME TIMING
TO THE TAFS FOR THE ARRIVAL OF THIS LINE...01Z-03Z AT KRST AND
02-04Z AT KLSE AND MENTIONED WIND GUSTS TO 50 KNOTS. VFR CONDITIONS
EXPECTED...EXCEPT WITHIN THE STORMS WHERE IFR CEILINGS AND
VISIBILITIES ARE LIKELY.

DID REMOVE MENTION OF RAIN AFTER ABOUT 07Z-08Z TONIGHT WITH JUST
HIGH CLOUDS FOR THE REMAINDER OF THE PERIOD THROUGH 18Z SATURDAY.
&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...BOYNE
AVIATION..........RABERDING
Hazardous weather outlook, Jun 25, 11:56 AM CDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1156 AM CDT FRI JUN 25 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-261100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1156 AM CDT FRI JUN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ONGOING THUNDERSTORMS OVER CENTRAL MINNESOTA WILL CONTINUE TO MOVE
EASTWARD THIS AFTERNOON. THESE STORMS MAY AFFECT SOUTHEAST
MINNESOTA AND A SMALL PART OF WESTERN WISCONSIN LATER THIS
AFTERNOON WITH THE MAIN THREAT BEING LARGE HAIL.

ADDITIONAL THUNDERSTORMS ARE LIKELY TO DEVELOP OVER THE SOUTHERN HALF
OF MINNESOTA LATE THIS AFTERNOON...THEN EVOLVE INTO A LINE OF
STORMS AS THEY MOVE EAST SOUTHEAST TOWARD THE AREA. THESE STORMS ARE
LIKELY TO BEGIN TO AFFECT SOUTHEAST MINNESOTA AND NORTHEAST IOWA BY
EARLY EVENING AND THEN CONTINUE OVER THE REMAINDER OF THE AREA
THROUGH THE MID AND LATE EVENING HOURS. THE MAIN THREAT WILL BE
DAMAGING WINDS AND LARGE HAIL...ALONG WITH THE POSSIBILITY OF
ISOLATED TORNADOES. IN ADDITION HEAVY RAIN IS ALSO POSSIBLE AND THIS
ADDITIONAL HEAVY RAIN COULD RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP SATURDAY AFTERNOON
INTO SATURDAY NIGHT OVER THE AREA. THESE STORMS COULD ALSO PRODUCE
DAMAGING WINDS...HEAVY RAIN AND SOME LARGE HAIL. THUNDERSTORM
CHANCES CONTINUE INTO SUNDAY...HOWEVER...SEVERE WEATHER IS NOT
EXPECTED.

HEAT INDICES MAY APPROACH 100 DEGREES SATURDAY AFTERNOON ACROSS
NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS SHOULD BE PREPARED FOR LIMITED ACTIVATION THIS
AFTERNOON AND WIDESPREAD ACTIVATION AFTER 6 PM THIS EVENING.
ACTIVATION MAY BE NEEDED AGAIN SATURDAY AFTERNOON INTO SATURDAY
NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED. HOWEVER...CONDITIONS APPEAR FAVORABLE FOR THE
DEVELOPMENT OF A LINE OF SEVERE THUNDERSTORMS AFTER 6 PM THIS
EVENING...WHICH COULD PRODUCE DAMAGING WINDS...ISOLATED TORNADOES AND
LOCALIZED FLOODING.

AJ/JLR

In the hours before

Special weather statement, Jun 25, 6:45 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
645 PM CDT FRI JUN 25 2010

IAZ008>010-018-019-MNZ079-086>088-094-095-WIZ032-260100-
BUFFALO-CHICKASAW-DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED-
WABASHA-WINNESHIEK-WINONA-
645 PM CDT FRI JUN 25 2010

...SEVERE TO STRONG THUNDERSTORMS MOVING IN...

A TORNADO WATCH CONTINUES UNTIL MIDNIGHT.

A CLUSTER OF SEVERE THUNDERSTORMS WILL PLOW ACROSS PARTS OF
SOUTHEAST MINNESOTA AND WESTERN WISCONSIN THROUGH 9 PM...MOVING INTO
NORTHEAST IOWA AROUND 8 PM.

THESE STORMS ALREADY HAVE A HISTORY OF SEVERE WEATHER...WITH HAIL
AS LARGE AS 4 INCHES IN DIAMETER AND POSSIBLE TORNADOES. VERY HEAVY
DOWNPOURS CAN ALSO BE EXPECTED...ALONG WITH THE POTENTIAL FOR
DAMAGING WINDS.

WARNINGS ARE LIKELY...SO STAY ALERT FOR FURTHER UPDATES.

RIECK
Special weather statement, Jun 25, 7:49 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
749 PM CDT FRI JUN 25 2010

WIZ033-041-260200-
LA CROSSE-TREMPEALEAU-
749 PM CDT FRI JUN 25 2010

...STRONG TO SEVERE THUNDERSTORMS MOVING IN DURING THE NEXT FEW
HOURS...

LOOK FOR SHOWERS TO DEVELOP BETWEEN 745 PM AND 815 PM...WITH STRONG
TO SEVERE THUNDERSTORMS POSSIBLE BETWEEN 830 PM AND 1030 PM. THESE
STORMS WERE MOVING SOUTHEAST DOWN THE MISSISSIPPI RIVER BETWEEN RED
WING AND WABASHA AT 745 PM. THERE HAVE ALREADY BEEN REPORTS OF LARGE
HAIL AND STRONG WINDS.

WARNINGS MAY BE REQUIRED...SO STAY ALERT FOR FURTHER UPDATES. A
SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 AM CDT.

AJ
Local storm report, Jun 25, 8:38 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
838 PM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             1 W COCHRANE            44.23N 91.86W
06/25/2010  M1.00 INCH       BUFFALO            WI   PUBLIC

&&

DTJ
Special weather statement, Jun 25, 8:41 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
841 PM CDT FRI JUN 25 2010

IAZ008>010-018-019-260300-
CHICKASAW-FLOYD-HOWARD-MITCHELL-WINNESHIEK-
841 PM CDT FRI JUN 25 2010

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE DURING THE NEXT FEW
HOURS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

LOOK FOR SHOWERS AND THUNDERSTORMS TO DEVELOP BETWEEN 845 PM AND 10
PM. SOME OF THE STORMS COULD BECOME SEVERE...ESPECIALLY IN MITCHELL
AND FLOYD COUNTIES. ANY STORM HAS THE CAPABILITY OF PRODUCING
FREQUENT LIGHTNING AND VERY HEAVY RAIN.

WARNINGS MAY BE REQUIRED...SO STAY ALERT FOR FURTHER UPDATES.

IAZ011-029-030-WIZ054-055-061-260300-
ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-
841 PM CDT FRI JUN 25 2010

...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE IN THE NEXT FEW
HOURS...

CLUSTERS OF SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS
SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. THESE WILL BE MOVING
INTO NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN BETWEEN 9 PM AND 11
PM. IT IS POSSIBLE THAT SOME OF THE STORMS COULD BE STRONG TO
SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. IN
ADDITION...ANY STORM HAS THE CAPABILITY OF PRODUCING FREQUENT
LIGHTNING AND VERY HEAVY RAIN...WHICH MAY RESULT IN LOCALIZED
FLOODING.

WARNINGS MAY BE REQUIRED...SO STAY ALERT FOR FURTHER UPDATES. A
SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 AM.

MNZ079-086>088-094-095-WIZ032-260300-
BUFFALO-DODGE-FILLMORE-MOWER-OLMSTED-WABASHA-WINONA-
841 PM CDT FRI JUN 25 2010

...STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL CONTINUE UNTIL
MIDNIGHT...

A TORNADO WATCH REMAIN IN EFFECT UNTIL MIDNIGHT.

LOOK FOR SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE REST OF
THE EVENING. SOME OF THE STORMS COULD TURN SEVERE...CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL. IN ADDITION...ANY STORM HAS
THE CAPABILITY OF PRODUCING FREQUENT LIGHTNING AND VERY HEAVY
RAIN...WHICH MAY RESULT IN LOCALIZED FLOODING.

WARNINGS MAY BE REQUIRED...SO STAY ALERT FOR FURTHER UPDATES.

AJ
Local storm report, Jun 25, 9:21 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
921 PM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             1 N ST. ANSGAR          43.39N 92.92W
06/25/2010  E0.88 INCH       MITCHELL           IA   LAW ENFORCEMENT

&&

GLENNL
Local storm report, Jun 25, 9:38 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
938 PM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     HAIL             5 N FLOYD               43.20N 92.74W
06/25/2010  M1.00 INCH       FLOYD              IA   FIRE DEPT/RESCUE

&&

DAVIS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 9:01 PM CDTSevere Thunderstorm WarningARXFloyd, Mitchell59 min
Jun 26, 4:13 AM CDTFlash Flood WatchARXAllamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more27 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.